Dan Yasaki

Dan Yasaki

Associate Professor
Associate Head

Office: Petty 146
Personal Website:
Starting year at UNCG: 2008
Office Hours: TR 8:15 a.m. – 9:15 a.m., TR 11:00 a.m. – 12:00 noon, and by appointment.


Degree(s): Ph.D. in Mathematics, Duke University (2005)


  • MAT-115 LEC (College Algebra)
  • MAT-516 LEC (Intermediate Abstract Algebra), TR 12:00-10:45, PETT 217
  • MAT-602 SEM (Seminar in Math Software), F 2:00-2:50, PETT 217
Summer Session 1
  • MAT-115 LEC (College Algebra)


Member of the Research Group(s): Number Theory
Current Students: Kalani Thalagoda (Ph.D.)
Former Students: Debbie White (M.A.), Paula Hamby (M.A.), Nathan Fontes (M.A.)

Research Interests: I study arithmetic quotients of symmetric spaces. These locally symmetric spaces stand at the intersection of various topics in number theory, geometry, and topology. In particular they are closely related to the theory of automorphic forms. I use explicit reduction theory coming from quadratic forms over number fields in order to construct polyhedral tessellations that can be used to compute cohomological modular forms.

Selected Publications

  • with Steve Donnelly, Paul E. Gunnells, and Ariah Klages-Mundt, A table of elliptic curves over the cubic field of discriminant -23, Experimental Mathematics, 24:4 (2015), 375-390.
  • with Andrew R. Booker, Jeroen Sijsling, Andrew V. Sutherland, and John Voight, A database of genus 2 curves over the rational numbers, Algorithmic Number Theory 12th International Symposium (ANTS XII), LMS Journal of Computation and Mathematics (2016), to appear.
  • Computing modular forms for ${GL}_2$ over certain number fields, Computations with Modular Forms, Contributions in Mathematical and Computational Sciences 6 (2014), 363-377.
  • with Mathieu Dutour Sikirić, Herbert Gangl, Paul E. Gunnells, Jonathan Hanke, and Achille Schürmann, On the cohomology of linear groups over imaginary quadratic fields, Journal of Pure and Applied Algebra 220, Issue 7, July 2016, 2564–2589.
  • Integral cohomology of certain Picard modular surfaces, J. Number Theory 134 (2014) 13-28.

Brief Biography

Dr. Yasaki has an M.A. (2000) and Ph.D. (2005) from Duke University under the supervision of L. Saper. After a three year post-doc at the University of Massachusetts working with P. Gunnells, he has been part of the UNCG faculty since 2008. His research interests are in the area of modular forms, particularly the connection between explicit reduction theory of quadratic forms and the computation of Hecke data for automorphic forms. Recent work has focused on producing new examples of cusp forms over number fields of small degree. Reprints and preprints of publications can be found on his personal webpage.